Aa
A
A
Close
Avatar universal
Please, need some input on Prednisone and hearing loss
I've posted here on Prednisone before. I'm now on my 6th day of a 10 mg. tablets,  dosage of Prednizone , going from 50 mg for 3 days, to 40 for 3 days, and now down to 30 for 3 days, then I'll do 2 and then one until it's gone in about a week. Also taking Valtrex (a viral med) for the treatment of nerve related hearing loss, due to a virus. I had an MRI and all was normal. During the week I've had intermittnent hearing loss in varying degrees. One evening it was pretty bad and the head roaring like a strong wind but it lasted about 4 hours. Today, it's happened again and has lasted all afternoon and evening to the point that I'm 'weary' from it. My eyes even want to open only half way like when you're hearing a loud noise or looking in a bright light. The sound is almost shut off in my left ear. A dial tone on the phone sounds high pitched but normal in the good ear. Watching TV and hearing the dialogue well meant I had to really  turn it up and then listen much more intently. Can this all be medicine related? I see my ENT doctor in a month and of course, it's a weekend. Just wondering if anyone has any idea if this is just part of the medication side effects. I hope it's a'll better in the morning. Thanks
Cancel
2 Answers
Page 1 of 1
152264 tn?1280358257
This shouldn't be a SIDE EFFECT of prednisone, as far as I know. Hearing loss (which is almost always accompanied by tinnitus, the roaring noise) is presumably what your prednisone is meant to TREAT, correct?

You should let your ENT know right away (call him/her, weekend or not!) if your hearing is getting worse instead of better.

If your ENT is not an OTOLOGIST or NEURO-OTOLOGIST (specialist in the inner ear), that is the best kind of doctor to be seeing. Although high-dose prednisone and antiviral are, I think, the standard treatments for sudden hearing loss, so it sounds like your doctor is doing the right thing.

However, a MONTH to be seen again seems like a very long time. Mine had me come back in two weeks, as soon as I'd finished the prednisone.

Best of luck,
Nancy T.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
If this keeps up on Monday, I'll call him. I hope I can bear with it until then. Today it's 'so bad'. Yes, he's an ENT doctor and comes highly recommended and I've had an MRI and all that was ok. This full head feeling and 'roaring wind' sensation in the ear though makes you so weary. Thanks for your suggestions. yanksgirl
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Ear, Nose & Throat Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Ear, Nose, Throat Answerers
209987 tn?1451939065
Blank
AB
1340994 tn?1374197577
Blank
Raleigh, NC
Avatar universal
Blank
Palm Coast, FL